Precise Characterization of Selected Silica-Based Materials from Grand Canonical Monte Carlo Simulations

Abstract:

Article Preview

We present results concerning the characterization of selected silica-based materials from a molecular modeling approach, together with some physical and mathematical tests to check the reliability of the obtained results. The experimental adsorption data is used in combination with Monte Carlo simulations and a regularization procedure in order to propose a reliable Pore Size Distribution (PSD). Individual adsorption isotherms are obtained by Monte Carlo simulations performed in the Grand Canonical ensemble. The methodology is applied to M41S materials, chosen due to their well defined pore geometry and pore size distribution, obtainable from alternative procedures. Our results are in excellent agreement with previous published results, demonstrating the reliability of this methodology for the characterization of other materials, with less well-defined structural properties.

Info:

Periodical:

Materials Science Forum (Volumes 514-516)

Edited by:

Paula Maria Vilarinho

Pages:

1396-1400

DOI:

10.4028/www.scientific.net/MSF.514-516.1396

Citation:

C. Herdes et al., "Precise Characterization of Selected Silica-Based Materials from Grand Canonical Monte Carlo Simulations", Materials Science Forum, Vols. 514-516, pp. 1396-1400, 2006

Online since:

May 2006

Export:

Price:

$35.00

[1] S. Figueroa-Gerstenmaier, J. Bonet Avalos, L.D. Gelb, K.E. Gubbins, L. F. Vega: Langmuir. Vol. 19 (2003), p.8592.

[2] G.M. Davies, N.A. Seaton, Langmuir, Vol. 15 (1999), p.6263.

[3] C. Herdes, M.A. Santos, S. Abelló, F. Medina, and L.F. Vega: Applied Surf. Sci. in press (2005).

[4] C.T. Kresge, M. E. Leonowicz, W.J. Roth, J. C. Vartuli, and J. S Beck: Nature Vol. 359 (1992), p.710.

[5] J. S Beck, J. C. Vartuli, W.J. Roth, M. E. Leonowicz, C.T. Kresge, K. D. Smith, C.T. -W Chu, D. H. Olson, E. W. Sheppard, S. B. McCullen, J. B. Higgins and J. L. Schlenker: J. Am. Chem. Soc. Vol. 114 (1992), p.10834.

DOI: 10.1021/ja00053a020

[6] A. V. Neimark, P. I. Ravikovitch, M. Grün, F. Schüth, K. K. Unger: J. Coll. Int. Sci. Vol. 207 (1998), p.159.

[7] P. I. Ravikovitch, A. Vishnyakov and A. V. Neimark: Physical Review E. Vol. 64 (2001), p.011602.

[8] D. Duque, L. F. Vega, J. Chem. Phys. Vol. 121, 17 (2004), p.8611.

[9] C. W. Groetsch, The theory of Tikhonov regularization for Fredholm Equations of the first kind (Pitman Publishing, Boston 1984).

[10] P. C. Hansen: SIAM Review Vol. 24, 4 (1992), p.561; P. C. Hansen: BIT Vol. 30, 4 (1990), p.658.

In order to see related information, you need to Login.